MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PERCUTANEOUS REFERENCE CROSS PIN FRAME; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PERCUTANEOUS REFERENCE CROSS PIN FRAME; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9732353
Medical Device Problem Codes Imprecision (1307); Mechanical Problem (1384); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A site representative reported that, while in a, while in a spinal fusion, the pin for the adjustable percutaneous frame would not secure to the frame.The loose frame is suspected to have led to an imprecision of 1 mm occurring during the procedure.The imprecision was reported after perform a 3d image acquisition on a medtronic imaging system.Testing found the imaging system and navigation system functioned as designed, resulting in the frame being the suspect probable cause of the imprecision.The surgeon opted to complete the procedure without the use of the imaging system.The surgeon opted to complete the procedure without the use of the navigation system.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.No additional information was provided.

Brand Name
PERCUTANEOUS REFERENCE CROSS PIN FRAME
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6672134
Report Number1723170-2017-02672
Device Sequence Number1538578
Product Code OLO
UDI-Device Identifier00613994151179
UDI-Public00613994151179
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9732353
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight74